• Ways of dealing with chemo induced neuropathy

    Asked by ezmonday on Wednesday, December 2, 2020

    Ways of dealing with chemo induced neuropathy

    Good morning all, I recently started chemo and one of the hardest side effects I’ve Ben dealing with is severe neuropathy in my feet. I’m going to ask my oncologist about it when I see him today. But I am wondering if you have dealt with this issue what did you find helps. I’ve lost a lot of good nights sleep because of the pain. Would especially be interested if there are any non drug solutions. Thanks in advance. Wishing you all a great day.

    9 Answers from the Community

    9 answers
    • kaki54's Avatar
      kaki54

      My doctor had me take B complex vitamins. I did acupuncture and OT/PT for 3 1/2 years.

      about 1 month ago
    • alivenwell's Avatar
      alivenwell

      I also took 100mg of vitamin B6 and 800 IU of vitamin D3. Additionally, my multivitamin has 1000 IU. I was told to eat dark greens and eat almonds for magnesium. Before you take Vitamin D3 you want to know your body's level. B vitamins go right through your system.

      about 1 month ago
    • alivenwell's Avatar
      alivenwell

      Get a safety grab bar for showers. Also, get a cabinet handle and install it at your stairs. We step up to get in the house and it is useful to grab. Especially if your feet have no sensation.
      Make sure you have adequate calf compression. I never heard of an abdominal binder until a health coach outside of the hospital told me about them.

      about 1 month ago
    • TerriL's Avatar
      TerriL

      I developed foot neuropathy from the chemo also. Taking gabapentin helps

      about 1 month ago
    • T-Birdie's Avatar
      T-Birdie

      I was given gabapentin for the first 2 years. I took myself off and I use essential oil on my feet and I don't fall or trip as much as before. It has been 7 years. Please get all the safety handles as someone mentioned before and a cane you will need that as you continue with your treatment. Praying for you. #Survivor

      about 1 month ago
    • po18guy's Avatar
      po18guy

      I would ask for a referral to a neurologist. Secondly, I found that using my hands as much as possible doing manual things helped. The feet are slower to respond, it seems. The suggestion of Gabapentin is worth looking into. Comfy shoes and insoles are another help. Mostly I just walked as much as I coiuld, biked and used my hands for hobbies and puttering around in the garage.

      about 1 month ago
    • MarcieB's Avatar
      MarcieB

      T-Birdie, I would be interested to know what essential oil you have used on your feet? I am almost two years out of treatment, but I also had neuropathy linger in my feet. Mostly, I experience the numbness, like socks bunched up under my toes, but my feet would hurt at night when I went to bed. About 6 or 8 months ago I began using lavender oil on the bottoms of my feet to help me sleep better (it does) and lately I have noticed my foot pain is completely gone and my numbness is much better. It could be a coincidence because maybe the condition eases up with time? But, since you mentioned essential oil I thought I would ask.

      about 1 month ago
    • lauraM's Avatar
      lauraM

      Memorial Sloan Kettering has been icing my feet and hands during treatment. This has really helped with preventing neuropathy in my hands and feet. I have taken gabapentin in the past but I do not like the way it makes me feel tired.

      about 1 month ago
    • Kp2018's Avatar
      Kp2018

      lauraM, I am glad to hear that MSK is providing cryotherapy to prevent neuropathy. I had to provide it for myself when I was on Taxol. While researching the side effects of my chemo regimens, I ran across the following study: Effects of Cryotherapy on Objective and Subjective Symptoms of Paclitaxel-Induced Neuropathy: Prospective Self-Controlled Trial. https://academic.oup.com/jnci/article/110/2/141/4443215

      I used the protocol with mitts and booties purchased from Amazon, and did not develop any peripheral neuropathy.

      I wish this information were more widespread. It really pains me to read of patients who suffer from neuropathy from chemotherapy, when I realize that for many patients it can be prevented.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.